Variation of clinical manifestations according to culprit drugs in DRESS syndrome

Korean Severe Cutaneous Adverse Reactions Consortium

Research output: Contribution to journalArticle

Abstract

Purpose: Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a rare but serious condition that systematically damages various internal organs through T-cell–mediated immunological drug reactions. We aimed to investigate whether clinical manifestations of DRESS syndrome differ according to culprit drugs. Methods: We retrospectively analyzed data from 123 patients with probable/definite DRESS syndrome based on the RegiSCAR criteria (January 2011 to July 2016). The data were obtained from the Korean Severe Cutaneous Adverse Reaction Registry. Causality was assessed using the World Health Organization-Uppsala Monitoring Centre criteria. The culprit drugs were categorized as allopurinol, carbamazepine, anti-tuberculosis drug, vancomycin, cephalosporins, dapsone, and nonsteroidal anti-inflammatory drugs. Results: Differences were observed among culprit drugs regarding the frequencies of hepatitis (P < 0.01), renal dysfunction (P < 0.0001), lymphadenopathy (P < 0.01), and atypical lymphocyte (P < 0.01). Latency period differed among culprit drugs (P < 0.0001), being shorter in vancomycin and cephalosporin. In terms of clinical severity, admission duration (P < 0.01) and treatment duration (P < 0.05) differed among culprit drugs, being longer in vancomycin and anti-tuberculosis drugs, respectively. Conclusions: Based on the findings, clinical manifestations, including latency period and clinical severity, may differ according to culprit drugs in DRESS syndrome.

Original languageEnglish
JournalPharmacoepidemiology and Drug Safety
DOIs
Publication statusPublished - 2019 Jan 1

Fingerprint

Drug Hypersensitivity Syndrome
Pharmaceutical Preparations
Vancomycin
Cephalosporins
Tuberculosis
Dapsone
Allopurinol
Carbamazepine
Causality
Hepatitis
Registries
Anti-Inflammatory Agents

All Science Journal Classification (ASJC) codes

  • Epidemiology
  • Pharmacology (medical)

Cite this

@article{b595a85b8e9040fbad5e81efd7bfd026,
title = "Variation of clinical manifestations according to culprit drugs in DRESS syndrome",
abstract = "Purpose: Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a rare but serious condition that systematically damages various internal organs through T-cell–mediated immunological drug reactions. We aimed to investigate whether clinical manifestations of DRESS syndrome differ according to culprit drugs. Methods: We retrospectively analyzed data from 123 patients with probable/definite DRESS syndrome based on the RegiSCAR criteria (January 2011 to July 2016). The data were obtained from the Korean Severe Cutaneous Adverse Reaction Registry. Causality was assessed using the World Health Organization-Uppsala Monitoring Centre criteria. The culprit drugs were categorized as allopurinol, carbamazepine, anti-tuberculosis drug, vancomycin, cephalosporins, dapsone, and nonsteroidal anti-inflammatory drugs. Results: Differences were observed among culprit drugs regarding the frequencies of hepatitis (P < 0.01), renal dysfunction (P < 0.0001), lymphadenopathy (P < 0.01), and atypical lymphocyte (P < 0.01). Latency period differed among culprit drugs (P < 0.0001), being shorter in vancomycin and cephalosporin. In terms of clinical severity, admission duration (P < 0.01) and treatment duration (P < 0.05) differed among culprit drugs, being longer in vancomycin and anti-tuberculosis drugs, respectively. Conclusions: Based on the findings, clinical manifestations, including latency period and clinical severity, may differ according to culprit drugs in DRESS syndrome.",
author = "{Korean Severe Cutaneous Adverse Reactions Consortium} and Sim, {Da Woon} and Yu, {Ji Eun} and Jiung Jeong and Jung, {Jae Woo} and Kang, {Hye Ryun} and Kang, {Dong Yoon} and Ye, {Young Min} and Jee, {Young Koo} and Sujeong Kim and Jungwon Park and Kang, {Min Gyu} and Kim, {Sae Hoon} and Park, {Hye Kyung} and Yang, {Min Suk} and Hur, {Gyu Young} and Lee, {Jun Kyu} and Choi, {Jeong Hee} and Kwon, {Yong Eun} and Koh, {Young Il}",
year = "2019",
month = "1",
day = "1",
doi = "10.1002/pds.4774",
language = "English",
journal = "Pharmacoepidemiology and Drug Safety",
issn = "1053-8569",
publisher = "John Wiley and Sons Ltd",

}

Variation of clinical manifestations according to culprit drugs in DRESS syndrome. / Korean Severe Cutaneous Adverse Reactions Consortium.

In: Pharmacoepidemiology and Drug Safety, 01.01.2019.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Variation of clinical manifestations according to culprit drugs in DRESS syndrome

AU - Korean Severe Cutaneous Adverse Reactions Consortium

AU - Sim, Da Woon

AU - Yu, Ji Eun

AU - Jeong, Jiung

AU - Jung, Jae Woo

AU - Kang, Hye Ryun

AU - Kang, Dong Yoon

AU - Ye, Young Min

AU - Jee, Young Koo

AU - Kim, Sujeong

AU - Park, Jungwon

AU - Kang, Min Gyu

AU - Kim, Sae Hoon

AU - Park, Hye Kyung

AU - Yang, Min Suk

AU - Hur, Gyu Young

AU - Lee, Jun Kyu

AU - Choi, Jeong Hee

AU - Kwon, Yong Eun

AU - Koh, Young Il

PY - 2019/1/1

Y1 - 2019/1/1

N2 - Purpose: Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a rare but serious condition that systematically damages various internal organs through T-cell–mediated immunological drug reactions. We aimed to investigate whether clinical manifestations of DRESS syndrome differ according to culprit drugs. Methods: We retrospectively analyzed data from 123 patients with probable/definite DRESS syndrome based on the RegiSCAR criteria (January 2011 to July 2016). The data were obtained from the Korean Severe Cutaneous Adverse Reaction Registry. Causality was assessed using the World Health Organization-Uppsala Monitoring Centre criteria. The culprit drugs were categorized as allopurinol, carbamazepine, anti-tuberculosis drug, vancomycin, cephalosporins, dapsone, and nonsteroidal anti-inflammatory drugs. Results: Differences were observed among culprit drugs regarding the frequencies of hepatitis (P < 0.01), renal dysfunction (P < 0.0001), lymphadenopathy (P < 0.01), and atypical lymphocyte (P < 0.01). Latency period differed among culprit drugs (P < 0.0001), being shorter in vancomycin and cephalosporin. In terms of clinical severity, admission duration (P < 0.01) and treatment duration (P < 0.05) differed among culprit drugs, being longer in vancomycin and anti-tuberculosis drugs, respectively. Conclusions: Based on the findings, clinical manifestations, including latency period and clinical severity, may differ according to culprit drugs in DRESS syndrome.

AB - Purpose: Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a rare but serious condition that systematically damages various internal organs through T-cell–mediated immunological drug reactions. We aimed to investigate whether clinical manifestations of DRESS syndrome differ according to culprit drugs. Methods: We retrospectively analyzed data from 123 patients with probable/definite DRESS syndrome based on the RegiSCAR criteria (January 2011 to July 2016). The data were obtained from the Korean Severe Cutaneous Adverse Reaction Registry. Causality was assessed using the World Health Organization-Uppsala Monitoring Centre criteria. The culprit drugs were categorized as allopurinol, carbamazepine, anti-tuberculosis drug, vancomycin, cephalosporins, dapsone, and nonsteroidal anti-inflammatory drugs. Results: Differences were observed among culprit drugs regarding the frequencies of hepatitis (P < 0.01), renal dysfunction (P < 0.0001), lymphadenopathy (P < 0.01), and atypical lymphocyte (P < 0.01). Latency period differed among culprit drugs (P < 0.0001), being shorter in vancomycin and cephalosporin. In terms of clinical severity, admission duration (P < 0.01) and treatment duration (P < 0.05) differed among culprit drugs, being longer in vancomycin and anti-tuberculosis drugs, respectively. Conclusions: Based on the findings, clinical manifestations, including latency period and clinical severity, may differ according to culprit drugs in DRESS syndrome.

UR - http://www.scopus.com/inward/record.url?scp=85065232142&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85065232142&partnerID=8YFLogxK

U2 - 10.1002/pds.4774

DO - 10.1002/pds.4774

M3 - Article

JO - Pharmacoepidemiology and Drug Safety

JF - Pharmacoepidemiology and Drug Safety

SN - 1053-8569

ER -